Digoxin linked to serious health problems in new study
November 28, 2012 (WLS) -- There is a warning about a popular heart drug that's being associated with some serious health problems.
The drug is called Digoxin and it's widely used to help the heart beat more strongly and with a regular rhythm.
But a new study finds Digoxin is associated with an increased risk of death in people with the common heart rhythm disorder known as atrial fibrillation.
Digoxin is commonly used in both atrial fibrillation and heart failure patients. Researchers found it was associated with a 41 percent increased risk of death from all causes.
British experts say heart experts should not be too alarmed by this study because it did not prove the drug itself is to blame.
But authors of the study in the European Heart Journal say their findings call into question the widespread use of digoxin in atrial fibrillation patients.
- Firefight causes flooding in Irving Park homes
- Officer hit in face by bullet fragment released
- Malaysia Airlines plane, Flight MH370, still missing
- ABC7 First Alert Weather Forecast
- Photos: Malaysia Airlines plane MH370 missing
- H.S. wrestling coach accused of sex with student 38 min ago
- Man struck by cars in Lincolnwood dies, police say
- Semi crash spills plastic beads, slows Tri-State
- Metra train strikes pedestrian in New Lenox 51 min ago
- Person killed by Amtrak from Chicago to STL
- Chicago electric bills to rise; city claims could've been worse
- $7 million shoplifting suspects to remain jailed
- Photos: Plane entangles in skydiver parachute
- abcnews: Toddler with Rare Kidney Disease Beats Odds